MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2+ L; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2+ L; KNEE CEMENTED FEMORAL COMPONENT
Catalog Number 02.12.0022L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 july 2024.Lot 2112914: (b)(4) items manufactured and released on 06-dec-2021.Expiration date: 2026-nov-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department.1.5 years after primary tka the patient is found to be hypersensitive to nickel and a new implant, with lower ion release properties, is used to replace the former one.This revision was not dictated by a defective device.Additional implant revised batch review performed on 16 july 2024 on gmk-sphere 02.07.1203l tibial tray fixed cemented size 3 l (k090988) lot.2210377 lot 2210377: 24 items manufactured and released on 13-sep-2022.Expiration date: 2027-aug-29.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
Revision surgery due to nickel allergy about 1 year and 8 months after the primary surgery.Hinge system sensitin implanted.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2+ L
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19936764
Report Number3005180920-2024-00577
Device Sequence Number18000426
Product Code JWH
UDI-Device Identifier07630030862472
UDI-Public07630030862472
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.12.0022L
Device Lot Number2112914
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight88 KG
Patient RaceBlack Or African American